Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Buckling and barrelling instabilities on non-linearly elastic columns


Author: Penny J. Davies
Journal: Quart. Appl. Math. 49 (1991), 407-426
MSC: Primary 73H05; Secondary 73G05, 73V25
DOI: https://doi.org/10.1090/qam/1121674
MathSciNet review: MR1121674
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. A. Adams, Sobolev Spaces, Academic Press, New York, 1975 MR 0450957
  • [2] S. Agmon, A. Douglis, and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I, Comm. Pure Appl. Math. 12, 623-727 (1959) MR 0125307
  • [3] S. Agmon, A. Douglis, and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. II, Comm. Pure Appl. Math. 17, 35-92 (1964) MR 0162050
  • [4] G. Aubert and R. Tahraoui, Sur la faible fermeture de certains ensembles de contraintes an elasticite non-lineaire plane, Arch. Rational Mech. Anal. 97, 33-58 (1987) MR 856308
  • [5] J. M. Ball, Discontinuous equilibrium solutions and cavitation in nonlinear elasticity, Philos. Trans. Roy. Soc. Lond. Ser. A 306, 557-611 (1982) MR 703623
  • [6] J. M. Ball, Differentiability properties of symmetric and isotropic functions, Duke Math. J. 51, 699-728 (1984) MR 757959
  • [7] M. F. Beatty and P. Dadras, Some experiments on the elastic stability of some highly elastic bodies, Internat. J. Engrg. Sci. 14, 233-238 (1976)
  • [8] M. F. Beatty and D. E. Hook, Some experiments on the stability of circular rubber bars under end thrust, Internat. J. Solids and Stuctures 4 623-635 (1968)
  • [9] P. J. Davies, Buckling and barrelling instabilities in finite elasticity, J. Elasticity 21, 147-192 (1989) MR 1002449
  • [10] P. J. Davies, A simple derivation of necessary and sufficient conditions for the strong ellipticity of isotropic hyperelastic materials in plane strain, to appear in J. Elasticity MR 1135480
  • [11] L. HÖrmander, On the regularity of the solutions of boundary problems, Acta. Math. 99, 225-264 (1958)
  • [12] L. van Hove, Sur la signe de la variation seconde des integrales multiple a plusieurs fonctions inconnues, Mem. Acad. Roy. Belg. (5) 24 (1949) MR 0035406
  • [13] J. K. Knowles and E. Sternberg, On the failure of ellipticity of the equations for finite elastostatic plane strain, Arch. Rational Mech. Anal. 63, 321-336 (1977) MR 0431861
  • [14] J. K. Knowles and E. Sternberg, On the failure of ellipticity and the emergence of discontinuous deformation gradients in plane finite elastostatics, J. Elasticity 8, 329-379 (1978) MR 516599
  • [15] M. Levinson, Stability of a compressed neo-Hookean rectangular parallelepiped, J. Mech. Phys. Solids 16, 403-415 (1968)
  • [16] R. W. Ogden, Non-linear Elastic Deformations, Ellis-Horwood Series: Mathematics and its Applications, Ellis-Horwood Ltd., Chichester, 1984 MR 770388
  • [17] H. C. Simpson and S. J. Spector, On barrelling instabilities in finite elasticity, J. Elasticity 14, 103-125 (1984) MR 747056
  • [18] H. C. Simpson and S. J. Spector, Some monotonicity results for ratios of modified Bessel functions, Quart. Appl. Math. 42, 95-98 (1984) MR 736509
  • [19] H. C. Simpson and S. J. Spector, On barrelling for a special material in finite elasticity, Quart. Appl. Math. 42, 99-111 (1984) MR 736510
  • [20] H. C. Simpson and S. J. Spector, On the positivity of the second variation in finite elasticity, Arch. Rational Mech. Anal. 98, 1-94 (1987) MR 866722
  • [21] H. C. Simpson and S. J. Spector, On bifurcation in finite elasticity: buckling of a rectangular rod, written communication
  • [22] G. N. Watson, A Treatise on the Theory of Bessel Functions, Cambridge Univ. Press, London, 1922 MR 1349110

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73H05, 73G05, 73V25

Retrieve articles in all journals with MSC: 73H05, 73G05, 73V25


Additional Information

DOI: https://doi.org/10.1090/qam/1121674
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society